Alert archive / Arizona / Flash Flood Warnings in 2007
Flash Flood Warning 28, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 1, 2007, 1:23 PM MST for Mohave County, Arizona. It took effect at Aug 1, 2007, 1:29 PM MST. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2007, 1:23 PM MST (20:23 UTC)
- In effect from
- Aug 1, 2007, 1:29 PM MST
- Expired
- Aug 1, 2007, 3:30 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 102 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.4 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 256 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KVEF 012029 FFWVEF AZC015-012230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 123 PM MST WED AUG 1 2007 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 330 PM MST. * AT 114 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL FROM A THUNDERSTORM 12 MILES WEST OF MT. TRUMBULL...OR ABOUT 46 MILES NORTHEAST OF SOUTH COVE. RADAR ESTIMATED THAT BETWEEN ONE AND A HALF AND TWO INCHES OF RAIN HAS FALLEN IN THE PAST 30 MINUTES. THE STORM WAS MOVING WEST AT 5 MPH. * OTHER LOCATIONS IMPACTED INCLUDE...MT. TRUMBULL. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DONT DROWN. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. SEVERAL INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DONT DROWN. LAT...LON 3627 11319 3647 11310 3671 11351 3640 11372 $$
2 follow-up statements
000 WGUS75 KVEF 012125 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 221 PM PDT WED AUG 1 2007 AZC015-012230- MOHAVE AZ- 221 PM MST WED AUG 1 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 330 PM MST FOR NORTH CENTRAL MOHAVE COUNTY... AT 213 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN ABOUT 20 MILES WEST OF MT. TRUMBULL...OR ABOUT 40 MILES SOUTHEAST OF MESQUITE...MOVING WEST AT 5 MPH. DOPPLER RADAR HAS ESTIMATED THAT NEARLY 3 INCHES OF RAIN HAS FALLEN DURING THE PAST HOUR. THIS THUNDERSTORM WITH EXCESSIVE RAIN WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE MOHAVE COUNTY. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3627 11319 3647 11310 3671 11351 3640 11372 $$
000 WGUS75 KVEF 012225 FFSVEF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 322 PM PDT WED AUG 1 2007 AZC015-012232- MOHAVE AZ- 322 PM MST WED AUG 1 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 330 PM MST FOR NORTH CENTRAL MOHAVE COUNTY... AT 315 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS THAT PRODUCED THE EARLIER HEAVY RAIN HAVE WEAKENED AND ONLY LIGHT RAINFALL REMAINS IN NORTH CENTRAL MOHAVE COUNTY. ALTHOUGH THE STORMS ARE DISSIPATING...FLOODED WASHES AND ROADS ASSOCIATED WITH THE HEAVY RAIN COULD STILL BE CREATING PROBLEMS OVER THE NEXT HOUR OR SO. LAT...LON 3627 11319 3647 11310 3671 11351 3640 11372 $$ ASG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 1, 11:20 AM MST, 2 hours 3 minutes earlier.
Area forecast discussion, Aug 1, 11:20 AM MST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 1120 AM PDT WED AUG 1 2007 .SYNOPSIS...MOIST SOUTHEASTERLY FLOW WILL CONTINUE INTO SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA TODAY AND THURSDAY. A DRY SOUTHWEST FLOW IS FORECAST TO DEVELOP GOING INTO THE WEEKEND WHICH WILL PUSH BEGIN TO PUSH THE MONSOON MOISTURE BOUNDARY OUT OF SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA. THEREFORE SCATTERED THUNDERSTORMS CAN BE EXPECTED EACH AFTERNOON AND EVENING THROUGH THURSDAY FOLLOWED BY DECREASING COVERAGE GOING INTO THE WEEKEND. TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL. && .UPDATE...MESOSCALE CONVECTIVE VORTICITY CENTER CURRENTLY LOCATED NEAR HUALAPAI PEAK IN MOHAVE COUNTY. AREA OF SHOWERS AND ISOLATED THUNDERSTORMS OVER WESTERN CLARK AND NORTHEAST SAN BERNARDINO COUNTY MOVING SLOWLY TO THE NORTHWEST AND INTO INYO AND NYE COUNTIES. THIS AREA IS ASSOCIATED WITH THE WESTERN HALF OF THE MCV. RAIN GAGES ON THE SOUTHWEST SIDE OF THE LAS VEGAS VALLEY HAVE RECEIVED ONE HALF TO ONE INCH OF RAIN...WITH THE FOOTHILLS RECEIVING ONE AND ONE HALF TO TWO INCHES OF RAINFALL. THE TROPICANA DETENTION BASIN JUST WEST OF INTERSTATE 15 HAS SEEN A FIFTEEN FOOT RISE IN LEVEL. CONVECTION IS NOW FIRING ON THE EASTERN SIDE OF THE MCV ACROSS THE NORTHERN HALF OF MOHAVE COUNTY. AT THIS POINT I HAVE INCREASED POPS FOR THE REST OF THE DAY ACROSS INYO...NYE AND ESMERALDA COUNTIES AND LOWER HIGH TEMPS FURTHER IN MANY LOCATIONS. .AVIATION...FOR MCCARRAN...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS ACROSS SOUTHERN NEVADA THIS MORNING MOVING WEST-NORTHWEST BETWEEN 5 AND 10 MPH. MAIN AREA LOOKS AS IF IT WILL PASS SOUTH OF THE LAS VEGAS VALLEY BUT HAVE AMENDED THE LAS VEGAS AND NORTH LAS VEGAS TAFS TO INCLUDE THUNDERSTORMS THROUGH 18Z. FOR THIS AFTERNOON THE ABOVE MENTIONED WEATHER COULD INHIBIT THE DEVELOPMENT OF STORMS THIS AFTERNOON IN THE LAS VEGAS VALLEY. WILL EVALUATE THE SITUATION FOR THE 18Z PACKAGE. BEST CHANCE FOR STORMS WILL BE ALONG THE BEATTY AND DAGGETT CORRIDORS THIS MORNING WITH STORMS FILLING IN ACROSS THE PEACH SPRINGS AND MORMON MESA CORRIDORS DURING THE AFTERNOON. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS EXPECTED ACROSS THE REST OF THE AREA TODAY AND TONIGHT. ACTIVITY IS EXPECTED TO DISSIPATE AFTER 05Z. CIGS WILL GENERALLY BE BETWEEN 080 AND 12K FT RANGE DUE TO THUNDERSTORM DEBRIS. && .PREV DISCUSSION...THE PATTERN REMAINS LARGELY UNCHANGED FROM 24 HOURS AGO WITH THE EXCEPTION OF A FEW MINOR DISTURBANCES APPARENT ON SATELLITE AND RADAR IMAGERY THIS MORNING. EXTENSIVE CLOUD COVER BLANKETED ALL BUT NORTHERN INYO AND ESMERALDA COUNTIES THIS MORNING. THE AIR MASS REMAINED VERY MOIST OVER SOUTHERN NEVADA/NORTHWEST ARIZONA AND EASTERN SAN BERNARDINO COUNTIES. THE MOST RECENT RUC ANALYSIS SHOWED PRECIPITABLE WATER VALUES BETWEEN 1.5 AND 1.9 INCHES OVER THE AREA...SIMILAR TO 24 HOURS AGO. FAIRLY ORGANIZED THUNDERSTORMS DEVELOPED OVER NORTH CENTRAL ARIZONA AND SOUTH CENTRAL UTAH BETWEEN 07Z AND 09Z APPARENTLY ON THE LEADING EDGE OF AN EMBEDDED CIRCULATION NEAR THE FOUR CORNERS. ANOTHER CIRCULATION WAS APPARENT NEAR SOUTHERN MOHAVE COUNTY AND A THUNDERSTORM ALSO DEVELOPED NEAR DESERT ROCK/MERCURY AND THE NORTHERN END OF THE SPRING MOUNTAINS AROUND 09Z. RECENT 400 MB RUC VORTICITY CHARTS PICK UP THE SOUTHERN MOHAVE COUNTY CIRCULATION AND TAKE IT INTO EASTERN SAN BERNARDINO COUNTY AND UP INTO SOUTHERN NYE COUNTY THIS MORNING. 06Z NAM FORECAST SOUNDINGS ARE FAIRLY UNSTABLE BUT SURFACE HEATING WILL AGAIN BE LIMITED TODAY. SIMILAR TO TUESDAY...THERE IS POTENTIAL FOR HEAVY RAIN PRODUCING THUNDERSTORMS IF A STRONG ENOUGH TRIGGER COULD GET THINGS GOING. SO FAR...NOTHING LOOKS SIGNIFICANT ENOUGH TO TRIGGER EXTENSIVE CONVECTION AND WILL LEAVE THE INHERITED ISOLATED TO SCATTERED THUNDERSTORM COVERAGE LARGELY UNMODIFIED. BOTH THE GFS AND NAM INDICATE DRIER SOUTHWEST FLOW BEGINNING TO PUSH INTO INYO COUNTY AND WESTERN SAN BERNARDINO COUNTY THURSDAY THEN PUSHING FARTHER EAST FRIDAY. ALTHOUGH THE MODELS INDICATE THIS WILL BEGIN TO PUSH THE MONSOON MOISTURE BOUNDARY OUT OF SOUTHERN NEVADA TOWARD THE WEEKEND...DEEP MOISTURE IN PLACE MAY ACTUALLY BE A LITTLE STUBBORN TO LEAVE. ALSO...INCREASING VERTICAL SHEAR PROFILES AS SOUTHWEST FLOW STRENGTHENS ALOFT COULD SUPPORT BETTER ORGANIZED STORMS THURSDAY AND ESPECIALLY FRIDAY OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA. .LONG TERM...STILL EXPECTING A CHANGE IN THE UPPER AIR PATTERN BY THE END OF THE WEEK AND EARLY PART OF NEXT WEEK. ECMWF/GFS/NAM ALL CONTINUE TO DEPICT A TROUGH ALONG THE WEST COAST BY SATURDAY WITH A SOUTHWESTERLY FLOW AHEAD OF IT. TIMING AND DEPTH OF THE TROUGH IS CRITICAL AS IT WILL DICTATE HOW QUICKLY WE SWITCH OVER TO A LESS FAVORABLE FLOW FOR CONVECTION. COMPARING LATEST RUNS WITH WHAT WAS BEING SHOWN LAST NIGHT DOES INDICATE A DEFINITE DRYING TREND BY EARLY NEXT WEEK. STILL SUSPECT THAT MOHAVE COUNTY WILL HAVE SCATTERED SHOWERS AND THE MOISTURE WILL BE THE MOST STUBBORN TO LEAVE THERE. TEMPERATURES WILL AVERAGE A FEW DEGREE BELOW NORMAL FOR THE PERIOD. WILL NEED TO KEEP AN EYE OUT FOR POTENTIAL FIRE WEATHER CONCERNS AS STRONGER SPEEDS JUST ABOVE THE SURFACE WILL LIKELY CREATE GUSTY CONDITIONS OVER THE NORTHERN HALF OF THE CWA ESPECIALLY BY THE START OF NEXT WEEK. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && CZYZYK/PIERCE/ADAIR/BELL HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 1, 6:19 AM MST, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 619 AM PDT WED AUG 1 2007 CAZ519>523-021300- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- 619 AM PDT WED AUG 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS INYO AND WESTERN SAN BERNARDINO COUNTIES IN CALIFORNIA TODAY. THE LOWER LEVELS OF THE ATMOSPHERE ARE STILL FAIRLY DRY. THE MAIN HAZARDOUS WEATHER CONCERNS WITH THESE THUNDERSTORMS WILL BE STRONG GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP AGAIN ON THURSDAY ACROSS THE AREA THEN SIGNIFICANTLY DIMINISH IN COVERAGE FRIDAY THROUGH THE WEEKEND AS DRIER SOUTHWEST FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD OPERATING PROCEDURES. AZZ001>003-036-CAZ524>527-NVZ014>022-021300- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY-ESMERALDA AND CENTRAL NYE COUNTY- LINCOLN COUNTY-NORTHEAST CLARK COUNTY- WESTERN CLARK AND SOUTHERN NYE COUNTY-SHEEP RANGE- SPRING MOUNTAINS-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 619 AM PDT WED AUG 1 2007 /619 AM MST WED AUG 1 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A DEEP MOIST AIR MASS REMAINS IN PLACE ACROSS SOUTHERN NEVADA... FAR SOUTHEAST CALIFORNIA AND NORTHWEST ARIZONA. ISOLATED THUNDERSTORMS THIS MORNING WILL INCREASE IN COVERAGE AND BECOME SCATTERED THIS AFTERNOON AND EVENING. THE MAIN HAZARDOUS WEATHER ASSOCIATED WITH THE STRONGEST STORMS WILL CONTINUE TO BE THE POTENTIAL FOR ISOLATED HEAVY RAINFALL AND FLASH FLOODING. THUNDERSTORMS MAY ALSO PRODUCE ISOLATED OCCURRENCES OF STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MONSOONAL MOISTURE WILL BE SUSTAINED ACROSS THE REGION THROUGH THURSDAY AND PRODUCE SCATTERED THUNDERSTORMS...MAINLY IN THE AFTERNOONS AND EVENINGS. ISOLATED HEAVY RAINFALL AND FLASH FLOODING WILL REMAIN THE MAIN HAZARDOUS WEATHER THREAT WITH THESE THUNDERSTORMS THOUGH STRONG GUSTY WINDS AND HAIL WILL ALSO BE POSSIBLE. DECREASING THUNDERSTORM COVERAGE FROM WEST TO EAST WILL OCCUR FRIDAY THROUGH THE WEEKEND AS A DRY SOUTHWEST FLOW DEVELOPS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS PER STANDARD PROCEDURES. JGA
Nearby
Flash Flood Warnings in Arizona, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.